Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


prezista and blood clots
Sep 5, 2012

I was recently taken-off of reyataz. It was replaced with Prezista. Other drugs: protonix, truvada, norvir, colchicine. I developed the blood clot about two mos after the switch to Prezista. Is there any association here... between Prezista and DVT? I also developed gout and in addition will have to take coumadin and allopurinol.

Response from Dr. Henry

There has been minimal signal for any clotting problems from darunavir. Protease inhibitors in general have a slight association with decreased clotting.Increased clotting (thombosis) has been reported to be slightly increased in HIV infection. There are anecdotal reports of deep vein thrombosis seen in the setting or protease inhibitor/daruanvir use. Since deep vein thrombosis also occurs in the general population it is difficult to zero in on darunavir as a main factor when not a common problem. If any reader knows of a published reference or has personal experience with darunavir and blood clots please post. KH



Previous
Headaches and Kidney, heart failure
Next
I'm Having Bouts of Dizziness

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement